givein "methylpredinisolone "

Discussion in 'Fibromyalgia Main Forum' started by elizabethia, Jul 8, 2003.

  1. elizabethia

    elizabethia New Member

    has anyone else been givein methylpredinisolone streroid my doctor told me that it might help with the inflamation... i'm thinking "what inflamation"... anyways i'm doing some reserach on this ... i've taken prednison in the past for my chrons ...but as far as i can tell i'm not haveing a flare up with that just with the fibro...any information would be really helpful.... thanks bunches elizabeth
  2. dhcpolwnk

    dhcpolwnk New Member

    I had five days of high-dose intraveinous methylprednisolone that was prescribed for my multiple sclerosis 5 or 10 years ago (before I was diagnosed with fibromyalgia). This was when I had fee-for-service health insurance, and the treatment was provided in my home (by a visiting nurse) rather than in an ambulatory clinic or hospital. I was very nervous about it, as I've been told that steroids can trigger latent diabetes, and I have family members with diabetes on both my mother's and father's sides. But I was assured (by the American Diabetes Association) that five days of treatment shouldn't be a problem. (This was several years ago; I'm not sure whether new research has indicated anything different.)

    The first four days of treatment went all right, but on the fifth day, I got a sudden, searing headache part-way into the treatment. The nurse sat in my living room just across from me as I got the treatment. When the headache pain hit, I grabbed my head, and I must have groaned or called out, because the nurse immediately came over, turned off the IV drip, and checked my blood pressure, which had skyrocketed. She stayed with me until my blood pressure got back down to something like 145/95. (It's usually 110 or 120 over 70 or 80.)

    Needless to say, I never completed the methylpredisolone treatment. However, I have met others with MS who have benefitted from this treatment. I know that methylprednisolone is a synthetic steroid. But that's about all I can tell you. I wish you well.

    --Laura R.M.